Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A necessary and sufficient condition
for upper hemicontinuous
set-valued mappings without compact-values being upper demicontinuous

Authors: Gan-Shang Yang and George Xian-Zhi Yuan
Journal: Proc. Amer. Math. Soc. 126 (1998), 3539-3544
MSC (1991): Primary 47H04, 54C60
MathSciNet review: 1628436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this article is to give a characterization of an upper hemicontinuous mapping with non-empty convex values being upper demicontinuous, i.e., we show that an upper hemicontinuous set-valued mapping with non-empty convex values (not necessarily compact-valued) is upper demicontinuous if and only if the set-valued mapping has no interior asymptotic plane.

References [Enhancements On Off] (What's this?)

  • 1. Jean-Pierre Aubin and Ivar Ekeland, Applied nonlinear analysis, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1984. A Wiley-Interscience Publication. MR 749753
  • 2. Jean-Pierre Aubin and Hélène Frankowska, Set-valued analysis, Systems & Control: Foundations & Applications, vol. 2, Birkhäuser Boston, Inc., Boston, MA, 1990. MR 1048347
  • 3. Ky Fan, A minimax inequality and applications, Inequalities, III (Proc. Third Sympos., Univ. California, Los Angeles, Calif., 1969; dedicated to the memory of Theodore S. Motzkin), Academic Press, New York, 1972, pp. 103–113. MR 0341029
  • 4. Erwin Klein and Anthony C. Thompson, Theory of correspondences, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1984. Including applications to mathematical economics; A Wiley-Interscience Publication. MR 752692
  • 5. Mau-Hsiang Shih and Kok-Keong Tan, Covering theorems of convex sets related to fixed-point theorems, Nonlinear and convex analysis (Santa Barbara, Calif., 1985) Lecture Notes in Pure and Appl. Math., vol. 107, Dekker, New York, 1987, pp. 235–244. MR 892795

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H04, 54C60

Retrieve articles in all journals with MSC (1991): 47H04, 54C60

Additional Information

Gan-Shang Yang
Affiliation: Department of Mathematics, Yunnan National Institute, Kunming, China 650031

George Xian-Zhi Yuan
Affiliation: Department of Mathematics, The University of Queensland, Brisbane, Queensland, Australia 4072

Keywords: Upper semicontinuous, upper hemicontinuous, upper demicontinuous, asymptotic plane, interior asymptotic plane
Received by editor(s): February 26, 1997
Additional Notes: This project was supported in part by the Australian Research Council.
Communicated by: David R. Larson
Article copyright: © Copyright 1998 American Mathematical Society